has Erfa Thyroid been reformulated?

I have been on Erfa Thyroid since 2011. Lately, I have been itching all over. I have tried both 125, 60, and 30 mg pills, and they are equally bad. I stopped taking Erfa for a few days and went back on Novothyral which I was on before going on NDT, and the itching stopped within 48 hours.

I have heard rumors about Erfa being reformulated but, according to the STTM website, the company denies any reformulation. However, I was on it for a couple of years without any problems, then started itching recently (after I filled a prescription and got the "new" bottles, with pink/white and green/white labels, instead of the blue/white labels on the bottles I was on before).

Has anyone else had this problem? I guess the company is still denying anything changed?

3 Replies

oldestnewest
  • I am sorry you are having problems, but it does sound as if Erfa is causing them.

    As you say, STTM has this to say:

    stopthethyroidmadness.com/s...

    We had complaints in the UK as well and it was denied but I doubt that so many would have similar complaints and in different countries.

    Maybe someone who is on Erfa at present will respond.

  • TheCat, whether or not Erfa has been reformulated it sounds like you have a problem with it and may be better trying one of the other brands like NatureThroid or WP (previously called Westhroid).

    You can check whether your reaction is to Erfa by taking an antihistamine an hour before you take Erfa. If you don't get itching it would seem to confirm that you are reacting to one of the fillers in Erfa.

  • I don't know if it's a coincidence, but my most recent labs showed FT3 levels well above range on 6 grains of Erfa daily. I have since cut back, first to 5.5 grains, then to 5 grains, and I am feeling better. The itching is gone, and I feel energetic, but not speeded. I combine 30 and 60 mg pills.

    My FT4 levels seem to remain mid-range on any dosage; it's just my FT3 levels that raise or fall whenever I raise or decrease my meds...

    I have no idea if this will continue to work, or if the problems will come back when I start another batch but, right now, it's a relief not to have to worry about finding an alternative...

    I guess that any thyroid drug can cause itching if you are taking too much...

You may also like...